Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had kidney infection. After antibiotic had leukocytes, blood in urine and abdomen ache. What to do?

User rating for this question
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
I am a 58 year old female who recently had a kidney/bladder infection. After two courses of antibiotics I still had leukocytes and occasional blood in urinalysis and continual dull ache in both my upper L&R abdomen, which I assumed was probably kidney pain. Saw a specialist who x-rayed my abdomen. He saw no problems in my kidneys but told me my upper colon was very distended. I hadn't noticed any severe constipation, but I went home and decided to take laxatives for a couple of days, which of course produced bowel movements. Problem is I still have this continual abdominal discomfort - a dull heavy feeling. Also some malaise and fatigue. What should I consider next?
Posted Wed, 11 Dec 2013 in Abdominal Pain
Answered by Dr. M Y Shareef 20 minutes later
Brief Answer: Pelvic and kidney problem have to be excluded Detailed Answer: Hi XXXXX Good afternoon. I am Dr Shareef answering your query. From the history, it seems that either there is a persistent infection from the day one or there is recurrent bouts urinary infection after getting cured with antibiotics. There has to be some reason for this persistent/recurrent urinary infection in your case. One such common reason is a possible unnoticed pelvic infection, which could also give rise to your abdominal pains apart from the urinary symptoms. For this I would suggest you to get yourself reviewed by a specialist gynaecologist in your area, who may examine you clinically apart from performing some urine tests and an ultrasound abdomen to rule out any pelvic pathology or any such in the kidneys and the management would depend on the reports. I would also like to know if you eat frequently from outside your home. In that case your abdominal discomfort could be due to some kind of intestinal infection, which could be known by a routine stool test for ova and cyst and it will be cured with treatment. Also I would advise you to eat more of roughage along with plenty of liquids which would relieve you of your mild degree of constipation if it is there. If the urinary symptoms persist and the gyneacologist has cleared you of any possible pelvic infection, I would suggest you to see a nephrologist in your area for a review. I would also suggest you to continue your other medications as advised by your treating doctor. I hope this information would help you in discussing with your family physician/treating doctor in further management of your problem. Please do not hesitate to ask in case of any further doubts. Thanks for choosing health care magic to clear doubts on your health problems. Wishing you an early recovery. Dr Shareef
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor